# SDR CA030826011

- Difficulty date: August 6, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Doug DC-6B
- Aircraft time: 27,800 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356995
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS ORBITING THE FIRE WHEN THE FLIGHT CREW HEARD A BACKFIRE FROM THE NR 4 ENGINE. THE ENGINE WAS SHUT DOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO BASE. MAINTENANCE CREWS FOUND THE NR 2 CYLINDER WAS CRACKED AT THE EXHAUST EAR. THE CYLINDER WAS REPLACED WITH A SERVICEABLE ASSEMBLY. THE ENGINE WAS GROUND RUN AND LEAK CHECKED SERVICEABLE. THE AIRCRAFT WAS RETURNED TO SERVICE.
